Advertisement

How do I care for someone with Tylenol (acetaminophen) poisoning?

If you suspect someone may have taken a large enough overdose of acetaminophen to cause poisoning, you should contact a doctor or your local poison control center immediately, even if the person says they feel fine; symptoms sometimes take over 24 hours to appear. You can help the doctor assess the severity of the poisoning by providing information about the type and amount of medication your loved one has ingested, and an estimation of the time it was taken. Remember that early detection and treatment can often prevent hospitalization, liver damage, and even death that may occur if the overdose is left untreated.

Continue Learning about Acetaminophen

How can an acetaminophen overdose in children be prevented?
American Dental AssociationAmerican Dental Association
Your child is at risk of experiencing an overdose if you administer the adult formulation or the...
More Answers
How does acetaminophen relieve allergy and sinus symptoms?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Acetaminophen relieves any of the pain and fever that may be associated with allergy reactions a...
More Answers
What is Acetaminophen?
What is Acetaminophen?
Can I Take Too Much Acetaminophen?
Can I Take Too Much Acetaminophen?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.